Counting arithmetic lattices and surfaces

Mikhail Belolipetsky*, Tsachik Gelander, Alexander Lubotzky, Aner Shalev

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

27 Scopus citations

Abstract

We give estimates on the number ALH(x) of conjugacy classes of arithmetic lattices Γ of covolume at most x in a simple Lie group H. In particular, we obtain a first concrete estimate on the number of arithmetic 3-manifolds of volume at most x. Our main result is for the classical case H=PSL(2;R{double-struck}) where we show that The proofs use several different techniques: geometric (bounding the number of generators of Γ as a function of its covolume), number theoretic (bounding the number of maximal such Γ) and sharp estimates on the character values of the symmetric groups (to bound the subgroup growth of Γ).

Original languageAmerican English
Pages (from-to)2197-2221
Number of pages25
JournalAnnals of Mathematics
Volume172
Issue number3
DOIs
StatePublished - 2010

Fingerprint

Dive into the research topics of 'Counting arithmetic lattices and surfaces'. Together they form a unique fingerprint.

Cite this